CASE REPORT
Year : 2018  |  Volume : 9  |  Issue : 4  |  Page : 195-197

Crizotinib-induced photoallergic dermatitis: A case report of an unconventional adverse effect of a novel molecule


1 Department of Dermatology, Venereology and Leprosy, Command Hospital Air Force, Bengaluru, Karnataka, India
2 Mathapitha Skin Clinic, Bengaluru, Karnataka, India
3 Department of Dermatology, Venereology and Leprosy, Armed Forces Medical College, Pune, Maharashtra, India

Correspondence Address:
Manasa Shettisara Janney
Matha Pitha Skin Clinic, OMBR Layout, Banaswadi, Bengaluru - 560 043, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpp.JPP_106_18

Rights and Permissions

Crizotinib is a novel tyrosine kinase inhibitor approved globally for the treatment of patients with locally advanced or metastatic non-small cell lung carcinoma (NSCLC) which is anaplastic lymphoma kinase (ALK) positive. It is an ATP-competitive small-molecule inhibitor of the receptor tyrosine kinases, namely, c-Met, ALK, and ROS 1. Cutaneous toxicity is encountered in >50% of patients on tyrosine kinase inhibitors and they include acne-like (acneiform) rash, discoloration, dryness, and hyperkeratosis of the skin, perifollicular inflammation, acral erythema, panniculitis, paronychia, periungual splinter hemorrhages, alopecia, facial hypertrichosis, and changes in the structure of the eyelashes, hair, and nails. Crizotinib frequently results in gastrointestinal disturbances, visual impairment, peripheral edema, QT-prolongation, and liver enzyme elevation. Photoallergic dermatitis with crizotinib is rare. We hereby report a case of a 50-year-old male with ROS 1 positive metastatic adenocarcinoma of the lung on crizotinib who presented with multiple well- to ill-defined erythematous plaques over both photo exposed and covered sites involving the face, neck, chest, shoulder, forearms, and dorsum of both hands. Based on the history, temporal association with the intake of the drug and histopathological evidence, a diagnosis of photo-allergic dermatitis was made. Lesions regressed in 4 weeks with the use of oral and topical steroids, emollients, and strict photoprotection. Regular, prophylactic, photoprotective measures in patients on photosensitizing drugs like crizotinib reduces the overall morbidity and improves their quality of life.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed85    
    Printed2    
    Emailed0    
    PDF Downloaded25    
    Comments [Add]    

Recommend this journal